4th rads treatment and I am so tired....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MiaB
Regular Member


Date Joined Feb 2005
Total Posts : 205
   Posted 3/24/2005 2:25 PM (GMT -7)   
...I can barely keep on my feet.  I was tired yesterday but thought I had just done too much.  Now today it's worse.  I was outside watching my daughter on her new bike and picking up sticks out of the yard when all of a sudden I could barely stand back up straight from a squating position.  Now my legs feel like they weigh a ton and I need to take a nap.
 
Has anyone else had this happen so early in rads?  They said not to expect it until about half way through the 6 weeks.  So i'm worried.  would vitamins help?
 
Yawning and heading to nap,
 
Mia
 
Snowflakes are one of nature's most fragile things, but just look what they can do when they stick together.


-Vesta M. Kelly


cupycake2
Veteran Member


Date Joined Jul 2003
Total Posts : 955
   Posted 3/24/2005 4:01 PM (GMT -7)   
{{{{{{{MIA}}}}}}}}}},

So sorry that you are feeling so tired. That is a horrible feeling. I really can't tell you if it is the rads that is doing it to you. When I had rads I was also taking the chemo at the same time so I really don't know which was giving me the tiredness. I just hope that you aren't coming down with something. Did you get a flu shot ?

Maybe it is just all of the worrying you have done to this point that is finally "hitting" you.

I sure hope that it passes and you gather your strength fast. I bet some sunshine would help tremendously! This damp dark weather we are having I am sure isn't helping things.

Hugs and God Bless,
Deb
^j^ ^j^
PS. Still thinking of what a great time we had on Tuesday. (-:


"What sweetness is left in life if you take away friendship? It is like robbing the world of the sun"
Cicero


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 3/24/2005 6:24 PM (GMT -7)   
Sorry, Mia, I did not have that experience, so I cannot offer you much. I would encourage you to ask the rad onc though if this is related, and what he can offer you. I would not tak any vitamins without clearing it with the doc. Last thing you want to do is take something that might give healthy cells a boost but also give any cancer cells a boost. My guess would be tstarting a nap routine and eat lots of foods with iron.

Hang in there!
Lori


Lmmackey
Regular Member


Date Joined Mar 2005
Total Posts : 316
   Posted 3/25/2005 1:38 PM (GMT -7)   
Mia, I hope you get some good, peaceful rest. It's awful to feel so out of control of your body like that. I hope you have some help for the weekend and can take care of yourself. Glad, too, that you get the next two days off from rads. Rest, sweetie!

Hugs,
Laure'

MiaB
Regular Member


Date Joined Feb 2005
Total Posts : 205
   Posted 3/25/2005 3:25 PM (GMT -7)   
Talked to an oncology nurse and tech today. (Onc. wasn't in) They did an exam with bp and such and said I'm ok that maybe I'm just going to be one of those people that react differently to it.  And they also said it could be due to a new med I'm taking (Wellbutrin).  That causes some sleep issues and I may not be getting restful sleep at night.  Either way I was the same way again today.  So tired and weak about 2 hours after treatment.  But DH put me to bed for a while and now he's making dinner.  After I rest I feel more like myself and managed to stay awake last night until 11.  So I guess I will just have to have daily naps!  That on top of my lunch of fish sticks and tater tots today makes me feel about 4 years old!  Guess I'll go watch Sesame Street now.....
 
Hugs and thanks for all the words of encouragement,
 
Mia
 
Snowflakes are one of nature's most fragile things, but just look what they can do when they stick together.


-Vesta M. Kelly


cupycake2
Veteran Member


Date Joined Jul 2003
Total Posts : 955
   Posted 3/25/2005 8:55 PM (GMT -7)   
Dear Mia,

Sounds like rest is what you need my dear. Let your wonderful husband cook as many meals that he wants. (-; What a man!

Sending you restful hugs {{{{{HUGS}}}}}}.


Is there anything I can do for you? Just let me know.........remember, I am only a stones throw away!

Hugs,
Deb
^j^ ^j^ ^j^ ^j^
"What sweetness is left in life if you take away friendship? It is like robbing the world of the sun"
Cicero


Cathi
Veteran Member


Date Joined Jul 2003
Total Posts : 702
   Posted 3/26/2005 7:56 AM (GMT -7)   
It is amazing what all this stuff does to our bodies...!!

All I can say is if you are tired..rest. Hungry you need to eat.
Listen to your body and it is good that you called the Onc Nurse.

Hugs

Cathi
Sometimes it is a slender thread, Sometimes a strong,
stout rope; She clings to one end, I the other;
She calls it friendship; I call it hope....


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 3/26/2005 9:07 AM (GMT -7)   
Mia-
If you think that restful sleep is the problem, consider asking for ambien. Many of us need it during chemo because of its impact on "the sleep center of the brain"...but it will guarantee you a night of great sleep...and that is what you need to combat the effects of rads.

we like to take more pills to counter the effects of more pills....oh well, just a thought...
Lori


MNlady13
Veteran Member


Date Joined Jul 2003
Total Posts : 2044
   Posted 3/26/2005 9:28 AM (GMT -7)   
Mia, just plan to let others take care of you for the next few weeks. Get what help you can with sleeping. I have taken Wellbutrin for many years and have no trouble with it and sleep. Hope this passes and you feel like you have some energy soon. Hugs, Lauri
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
 
Life is not measured by the number of breaths we take, but by the moments that take our breath away.


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 3/26/2005 10:05 AM (GMT -7)   

Mia: I am glad to hear that you allowed your dh to make you take a nap and fix dinner for you. What a man you have! As everyone has said, let others continue to take care of you. For some unknown (?) reason women think that we have to be superhuman and continue to do everything we did prior to diagnosis and treatment. We are only human and it is important to listen to what our body is trying to tell us. Perhaps all of the stress from the last few weeks has caught up with your body. Rads do make you tired and it has just hit you a little sooner than most. Rest. Eat. Watch Sesame Street. Take care of yourself!

Hugs

Deb


 


MiaB
Regular Member


Date Joined Feb 2005
Total Posts : 205
   Posted 3/26/2005 11:25 AM (GMT -7)   
Thanks everyone for the advice and comforting words.  You all make me feel so much better just having "first hand" experience a click away!
 
I'm feeling more like myself today but have made some adjustments to my plans so as not to over-do it.  DH and I are heading to Cleve. to see my DS, BIL and nieces, nephew and great nieces and nephews.  It will be just a family gathering at their house so I should be ok and I can always take a nap there or on the way home.  I did have to cancel going to see my mother and aunt since that was in the opposite direction and would have taken up my whole morning in addition to this afternoon evening to the north.
 
I'm very fortunate to have such a wonderful DH, he takes great care of me and encourages me to take it easy around here.  Plus, I have other family nearby and of course cupycake, she's like family too!
 
Lori, if these persists I will ask about the Ambien.  I've seen the ads on TV but never had a need for it before.  Maybe counteracting pills seems redundant to others but if it helps us while we go through all of this who cares?
 
Thanks again and hugs,
Mia
 
Snowflakes are one of nature's most fragile things, but just look what they can do when they stick together.


-Vesta M. Kelly


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 3/26/2005 11:57 AM (GMT -7)   
Mia, I love ambien! Many of us have sleep problems during chemo and got on ambien as a result. I never slept betterm 5 mg does it for me. I d/c after all the treatment was over, but still use it as a prn when I know I need a good sleep, or in a hotel where I can never sleep well. Just consider options, no need to suffer unnecessarily...
Lori


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 3/27/2005 5:17 PM (GMT -7)   
Mia, I know I am rather late in answering you here, but I tried two times to take Wellbutrin and just could not take it. It was not anything I could really put a finger on but I just did not feel good on it, maybe tired was part of it, too. I just know when I quit taking it I felt a lot better. So could be it is making you more tired than the rads and the dr should try something else or maybe you really don't need anything. I did better without anything. Hugs MK

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:26 PM (GMT -7)
There are a total of 2,734,855 posts in 301,251 threads.
View Active Threads


Who's Online
This forum has 151362 registered members. Please welcome our newest member, RubberDucky.
344 Guest(s), 11 Registered Member(s) are currently online.  Details
PeteZa, Laker7491, RubberDucky, hateuc, Rikky1, blksteeda, Steve n Dallas, gilly2, straydog, multifacetedme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer